Alert archive / Illinois / River Flood Warnings in 2025

River Flood Warning 2, NWS Lincoln, IL

March 24, 2025Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 24, 2025, 5:43 AM CDT for Clay County, Richland County, Illinois. It took effect at Mar 24, 2025, 8:47 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 24, 2025, 5:43 AM CDT (10:43 UTC)
In effect from
Mar 24, 2025, 8:47 AM CDT
Expired
Mar 25, 2025, 2:53 PM CDT
In force
30 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.81 ft at Mar 24, 2025, 11:00 PM CDT.

actionminormoderate10152003/2403/2503/26
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

914 
WGUS43 KILX 241043
FLWILX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
543 AM CDT Mon Mar 24 2025

...The National Weather Service in Lincoln IL has issued a Flood 
Warning for the following rivers in Illinois...

  Little Wabash River below Clay City affecting Richland and Clay 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to remain aware of the 
latest forecasts and associated flood risk for their area. Stay 
tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.

&&

ILC025-159-250300-
/O.NEW.KILX.FL.W.0002.250324T1536Z-250325T0652Z/
/CLAI2.1.ER.250324T1536Z.250324T1800Z.250325T0051Z.NO/
543 AM CDT Mon Mar 24 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Little Wabash River below Clay City.

* WHEN...From this morning to just after midnight tonight.

* IMPACTS...At 18.0 feet, Water begins to flood left bank farmland.

* ADDITIONAL DETAILS...
  - At 4:45 AM CDT Monday the stage was 17.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 18.2 feet this afternoon. It
    will then fall below flood stage this evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (7 am CDT)     
Location           Stg   Stg   Day/Time     Tue   Wed   Thu          

Little Wabash River
Clay City          18.0  17.5  Mon 4 am CDT 16.2  11.8  9.7          


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

NMA
6 follow-up statements
619 
WGUS83 KILX 241347
FLSILX

Flood Statement
National Weather Service Lincoln IL
847 AM CDT Mon Mar 24 2025

...The Flood Warning is extended for the following rivers in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to remain aware of the 
latest forecasts and associated flood risk for their area. Stay 
tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.

&&

ILC025-159-250600-
/O.EXT.KILX.FL.W.0002.250324T1347Z-250325T1200Z/
/CLAI2.1.ER.250324T1237Z.250324T1800Z.250325T0600Z.NO/
847 AM CDT Mon Mar 24 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Wabash River below Clay City.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

* ADDITIONAL DETAILS...
  - At 7:45 AM CDT Monday the stage was 18.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 AM CDT Monday was 18.0 feet.
  - Forecast...The river is expected to rise to a crest of 18.5
    feet this afternoon. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (7 am CDT)     
Location           Stg   Stg   Day/Time     Tue   Wed   Thu          

Little Wabash River
Clay City          18.0  18.0  Mon 7 am CDT 17.1  11.8  9.7          


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

Barnes
722 
WGUS83 KILX 242020
FLSILX

Flood Statement
National Weather Service Lincoln IL
320 PM CDT Mon Mar 24 2025

...The Flood Warning continues for the following rivers in 
Illinois...

  Little Wabash River below Clay City affecting Richland and Clay 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to remain aware of the 
latest forecasts and associated flood risk for their area. Stay 
tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.

&&

ILC025-159-251200-
/O.CON.KILX.FL.W.0002.000000T0000Z-250325T1200Z/
/CLAI2.1.ER.250324T1237Z.250324T1945Z.250325T0600Z.NO/
320 PM CDT Mon Mar 24 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Wabash River below Clay City.

* WHEN...Until tomorrow morning.

* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

* ADDITIONAL DETAILS...
  - At 2:45 PM CDT Monday the stage was 18.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 PM CDT Monday was 18.6 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 7.5 feet
    Saturday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (1 pm CDT)     
Location           Stg   Stg   Day/Time     Tue   Wed   Thu          

Little Wabash River
Clay City          18.0  18.6  Mon 2 pm CDT 15.8  11.1  9.3          


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

37
377 
WGUS83 KILX 250132
FLSILX

Flood Statement
National Weather Service Lincoln IL
832 PM CDT Mon Mar 24 2025

...The Flood Warning is extended for the following rivers in 
Illinois...

  Little Wabash River below Clay City affecting Richland and Clay 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to remain aware of the 
latest forecasts and associated flood risk for their area. Stay 
tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.

&&

ILC025-159-251745-
/O.EXT.KILX.FL.W.0002.000000T0000Z-250325T2100Z/
/CLAI2.1.ER.250324T1237Z.250325T0600Z.250325T1500Z.NO/
832 PM CDT Mon Mar 24 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Wabash River below Clay City.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 19.0 feet, 2600E Road begins to flood 1.5 miles south 
  of Wynoose.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Monday the stage was 18.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CDT Monday was 18.8 feet.
  - Forecast...The river is expected to rise to a crest of 18.8
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (7 pm CDT)     
Location           Stg   Stg   Day/Time     Tue   Wed   Thu          

Little Wabash River
Clay City          18.0  18.8  Mon 7 pm CDT 16.3  11.9  9.8          


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

37
360 
WGUS83 KILX 251333
FLSILX

Flood Statement
National Weather Service Lincoln IL
833 AM CDT Tue Mar 25 2025

...The Flood Warning is extended for the following rivers in 
Illinois...

  Little Wabash River below Clay City affecting Richland and Clay 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to remain aware of the 
latest forecasts and associated flood risk for their area. Stay 
tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.

&&

ILC025-159-260230-
/O.EXT.KILX.FL.W.0002.000000T0000Z-250326T0224Z/
/CLAI2.1.ER.250324T1237Z.250325T0515Z.250325T2024Z.NO/
833 AM CDT Tue Mar 25 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Wabash River below Clay City.

* WHEN...Until late this evening.

* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

* ADDITIONAL DETAILS...
  - At 7:45 AM CDT Tuesday the stage was 18.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 AM CDT Tuesday was 18.8 feet.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon and continue falling to 8.2 feet Sunday
    morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (7 am CDT)     
Location           Stg   Stg   Day/Time     Wed   Thu   Fri          

Little Wabash River
Clay City          18.0  18.6  Tue 7 am CDT 16.8  14.4  11.5         


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

Barnes
972 
WGUS83 KILX 251711
FLSILX

Flood Statement
National Weather Service Lincoln IL
1211 PM CDT Tue Mar 25 2025

...The Flood Warning continues for the following rivers in 
Illinois...

  Little Wabash River below Clay City affecting Richland and Clay 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to remain aware of the 
latest forecasts and associated flood risk for their area. Stay 
tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.

&&

ILC025-159-260045-
/O.EXT.KILX.FL.W.0002.000000T0000Z-250326T0045Z/
/CLAI2.1.ER.250324T1237Z.250325T0515Z.250325T1845Z.NO/
1211 PM CDT Tue Mar 25 2025

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Wabash River below Clay City.

* WHEN...Until this evening.

* IMPACTS...At 18.0 feet, Water begins to flood left bank farmland.

* ADDITIONAL DETAILS...
  - At 11:45 AM CDT Tuesday the stage was 18.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:45 AM CDT Tuesday was 18.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 7.9 feet Sunday
    morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (1 pm CDT)     
Location           Stg   Stg   Day/Time     Wed   Thu   Fri          

Little Wabash River
Clay City          18.0  18.2  Tue 11 am CD 13.9  11.2  9.6          


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

Barnes
045 
WGUS83 KILX 251953
FLSILX

Flood Statement
National Weather Service Lincoln IL
253 PM CDT Tue Mar 25 2025

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

ILC025-159-252100-
/O.CAN.KILX.FL.W.0002.000000T0000Z-250325T1953Z/
/CLAI2.1.ER.250324T1237Z.250325T0515Z.250325T1852Z.NO/
253 PM CDT Tue Mar 25 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Wabash River below Clay City.

* ADDITIONAL DETAILS...
  - At 2:45 PM CDT Tuesday the stage was 17.9 feet.
  - Forecast...The river is expected to fall to 7.9 feet Sunday
    morning.
  - http://www.weather.gov/safety/flood

&&

                   Fld   Observed           Forecasts (1 pm CDT)     
Location           Stg   Stg   Day/Time     Wed   Thu   Fri          

Little Wabash River
Clay City          18.0  17.9  Tue 2 pm CDT 13.9  11.2  9.6          


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846


$$

37

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 24, 2:54 AM CDT, 2 hours 49 minutes earlier. Its key messages:

  • Cool and breezy today with occasional wind gusts up to 35 mph. Then, scattered showers possible tonight into Tuesday (20-50% chance).
  • A brief pause in the gusty winds will occur Tuesday and Wednesday amid seasonable temperatures.
  • A period of wet, windy and much warmer temperatures returns Thursday and extends through the remainder of the week, with some thunderstorm potential over the weekend.
Area forecast discussion, Mar 24, 2:54 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
254 AM CDT Mon Mar 24 2025

.KEY MESSAGES...

- Cool and breezy today with occasional wind gusts up to 35 mph.
  Then, scattered showers possible tonight into Tuesday (20-50%
  chance).

- A brief pause in the gusty winds will occur Tuesday and
  Wednesday amid seasonable temperatures.

- A period of wet, windy and much warmer temperatures returns
  Thursday and extends through the remainder of the week, with
  some thunderstorm potential over the weekend.

&&

.DISCUSSION...(through next Monday)
Issued at 1236 AM CDT Mon Mar 24 2025

A dry and well-mixed PBL will result in gusty winds continuing
today behind the departing upper-level low. Model soundings from
the HRRR/RAP suggest good momentum transfer from the sfc to about
800mb, with 25-35 mph gusts attainable amid steep low-level lapse
rates. Winds will then shut off tonight as a sfc ridge axis pushes
across the Upper-Mississippi Valley and into the Great Lakes
region.

Some signal exists for banded precip late tonight into Tuesday as
a low-level, NW-SE oriented baroclinic zone sharpens beneath a
corresponding upper-level speed max. Near-sfc moisture will be
very limited, but the mesoscale/FGEN forcing appears strong
enough to tap into the better mid-level moisture. A quick glance
at the various HREF members confirms a narrow axis of banded
precip overnight into Tuesday, but with very poor consensus on
exactly where the band of FGEN develops, providing solutions
anywhere between Rockford and St Louis. The variance among HREF
members is likely camouflaging the Mean, which offers a modest
0.01"-0.10" of QPF associated with the banded precip event. The
better forecast is the HREF QPF LPMM, which eclipses 0.25" within
and wherever the narrow band develops. But, keep in mind that most
locations will get nothing.

The pattern more or less stays the same Tuesday night into
Wednesday with transient bands of FGEN streaming across the
region, perhaps helping to squeeze out additional light precip.
But again, most locations will remain dry. Precip chances then
turn off Wednesday through Wednesday night as surface high
pressure builds into the region beneath increasing heights. In
fact, Wednesday appears to the be the quintessential spring day
with plenty of sunshine, very little wind, and temperatures around
60 degF.

A big pattern change begins to unfold Thursday onward as an upper
trough moves onshore the western US. Surface winds over Illinois
will become southerly as a warm front lifts across the area,
helping to boost temperatures and humidity. Scattered showers and
thunderstorms will return Thursday evening as synoptic lift
increases on the nose of a strong LLJ and ahead of a few
shortwaves cresting a flattening ridge. Convection during this
period is most likely elevated and non-severe.

Confidence in the forecast beyond Thursday, particularly with
respect to convection, is much lower. We do know it will become
increasingly windy and warm, with good consensus for upper 70s
temperatures by Friday, and again on Saturday ahead of a cold
front. With the upper ridge breaking down and there being a
multiplicity of shortwaves lifting across the central US, we have
maintained at least a chance for additional precip Friday through
Saturday morning, though there is some semblance of split-flow
(blocking) over central IL during this time. The better signal for
showers and storms returns Saturday night into Sunday as a cold
front pushes through the region. The predictability for severe
weather accompanying the weekend front remains low, though
various machine- learning progs do exhibit modest probabilities.

MJA

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1220 AM CDT Mon Mar 24 2025

Mostly clear skies aside from a few cirrus will be in place
overnight. Low stratus over northern Illinois should stray clear of
northern airfields, but will monitor trends and update if they
happen to dip further south than guidance suggests. Northwest winds
will turn breezy by mid morning, with gusts up to 30 kts expected
through the afternoon. A ridge axis will allow winds to lighten
Monday evening as they gradually back to the south and become
variable overnight.

NMA

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 24, 3:16 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
316 AM CDT Mon Mar 24 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-250815-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
316 AM CDT Mon Mar 24 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MJA

Nearby

River Flood Warnings in Illinois, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.